Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 67, NWS Midland/Odessa, TX

July 9, 2025Ector County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jul 9, 2025, 6:43 AM CDT for Ector County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2025, 6:43 AM CDT (11:43 UTC)
Expired
Jul 9, 2025, 9:45 AM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Ector County, TX

The radar

The Midland/Odessa radar (KMAF), 29 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 8:31 AM CDTFLASH FLOODOdessa, TX12 water rescues throughout the city.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 108 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1356 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1356 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
2032 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

502 
WGUS54 KMAF 091143
FFWMAF
TXC135-091445-
/O.NEW.KMAF.FF.W.0067.250709T1143Z-250709T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
643 AM CDT Wed Jul 9 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Eastern Ector County in western Texas...

* Until 945 AM CDT.

* At 643 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Odessa, West Odessa and Odessa Schlemeyer Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3174 10259 3200 10258 3200 10229 3174 10229

FLASH FLOOD...RADAR INDICATED

$$

Hennig
1 follow-up statement
008 
WGUS74 KMAF 091344
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
844 AM CDT Wed Jul 9 2025

TXC135-091445-
/O.CON.KMAF.FF.W.0067.000000T0000Z-250709T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ector TX-
844 AM CDT Wed Jul 9 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT THIS 
MORNING FOR EASTERN ECTOR COUNTY...

At 844 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area have ended, but residual flooding and 
ponding of water on roadways will persist for another hour or two.  
Between 1 and 2 inches of rain have fallen.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Odessa, West Odessa and Odessa Schlemeyer Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3174 10259 3200 10258 3200 10229 3174 10229

FLASH FLOOD...RADAR INDICATED

$$

DeBerry

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:44 AM CDT, 2 hours 59 minutes earlier. Its key messages:

  • Updated at 337 AM CDT Wed Jul 9 2025
  • Showers and storms are expected to continue early this morning across the Permian Basin. Wind gusts up to 40 mph and lightning will be the primary threats for these storms.
  • Daily isolated storm chances (10-20%) and seasonable temperatures continue today before a slight warm up in the latter half of the week.
  • Near normal temperatures and low to medium (20-60%) rain/storm chances return over the weekend and early next week.
Area forecast discussion, Jul 9, 3:44 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
344 AM CDT Wed Jul 9 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 337 AM CDT Wed Jul 9 2025

- Showers and storms are expected to continue early this morning
  across the Permian Basin. Wind gusts up to 40 mph and lightning
  will be the primary threats for these storms.

- Daily isolated storm chances (10-20%) and seasonable
  temperatures continue today before a slight warm up in the
  latter half of the week.

- Near normal temperatures and low to medium (20-60%) rain/storm
  chances return over the weekend and early next week.

&&

.SHORT TERM...
(Today through Thursday afternoon)
Issued at 337 AM CDT Wed Jul 9 2025

Current radar imagery has a cluster of storms going through the
northeastern Permian Basin. These storms are expected to gradually
diminish, though a couple of remnant showers and storms could remain
across the Permian Basin early this morning. Synoptically, the
region is on the eastern periphery of an upper-level ridge, while a
shortwave trough is prevalent across north-central Texas extending
up to the Great Lakes region. Today, the high pressure barely moves
to the east keeping us on the eastern periphery. This will allow
weaker subsidence, therefore, more isolated storms (10-20%) will be
in store this afternoon. Convective Allowing Models (CAMs) are very
inconsistent on where storms will develop. Given the synoptic setup,
areas across the eastern Permian Basin to Lower Trans Pecos look to
have the favorable storm development. Forecast soundings depict
"inverted-V" profiles indicating a wind gust threat for the
strongest storms (up to 55 mph). High temperatures are expected to
remain in the low to mid 90s regionwide.

Thursday, the upper high expands further east into the forecast
area, providing slightly warmer temperatures and dry conditions for
most, thanks to increasing subsidence. A few storms look to develop
across the Guadalupe Mountains and portions of southeast New Mexico
Thursday evening. Locally strong wind gusts and lightning remain to
primary threats for the strongest storms.

Lamberson

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 337 AM CDT Wed Jul 9 2025

No significant changes have been made to the previous forecast.
Friday, the upper high pressure system remains in a similar position
compared with Thursday. Guidance has a shortwave trough moving
through the Southern Plains, providing increased storm coverage
across the region Friday afternoon into the evening. High
temperatures are forecasted to be a touch warmer compared with
Thursday with highs reaching the low 90s to low triple digits.

Saturday, the upper high over the Desert Southwest retrogrades
slightly westward, while a broad area of high pressure sits over the
Gulf. Both of these systems will allow troughing over west Texas and
southeast New Mexico throughout the weekend into early next week.
Daily isolated to scattered showers and storms with cooler
temperatures are going to be prevalent across the region because of
the troughing in place. Forecast soundings have PWATs remaining
around the climatological 90th percentile, as well as "inverted-V"
profiles suggesting a heavy rainfall and thunderstorm wind gust
threat Saturday through Monday. This pattern from long-range
guidance seems to persist through the middle of next week, however,
it is too far to tell if this pattern will pan out this long.

Lamberson

&&

.AVIATION...
(06Z TAFS)
Issued at 1228 AM CDT Wed Jul 9 2025

VFR conditions and light winds continue the next 24 hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               95  73  96  73 /  30   0   0   0
Carlsbad                 94  71  97  72 /   0   0   0  20
Dryden                   95  72  97  73 /   0   0   0   0
Fort Stockton            95  71  97  73 /   0   0   0   0
Guadalupe Pass           88  69  91  70 /   0   0   0  20
Hobbs                    93  68  93  70 /   0   0   0  10
Marfa                    88  62  91  65 /  10   0   0   0
Midland Intl Airport     95  73  96  73 /  30   0   0   0
Odessa                   93  72  94  72 /  20   0   0   0
Wink                     95  71  96  72 /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...11
LONG TERM....11
AVIATION...10

In the hours before

Local storm report, Jul 9, 2:36 AM CDT, 4 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
236 AM CDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 AM     Tstm Wnd Gst     3 E Snyder              32.72N 100.87W
07/09/2025  M67 MPH          Scurry             TX   Mesonet

            Per West Texas Mesonet 3 miles east of
            Snyder.

&&

KML
Local storm report, Jul 9, 2:40 AM CDT, 4 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
240 AM CDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 AM     Tstm Wnd Gst     3 WSW Snyder            32.70N 100.96W
07/09/2025  M76 MPH          Scurry             TX   Mesonet

            Per West Texas Mesonet 3 miles southwest of
            Snyder.

&&

KML
Local storm report, Jul 9, 2:43 AM CDT, 4 hours before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
243 AM CDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 AM     Tstm Wnd Dmg     Snyder                  32.71N 100.92W
07/09/2025                   Scurry             TX   Fire Dept/Rescue

            Trees, power lines down in Snyder. A few
            roofs blown off.

&&
Special weather statement, Jul 9, 3:54 AM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
354 AM CDT Wed Jul 9 2025

TXZ051-061>063-069-070-090945-
Midland TX-Martin TX-Reagan TX-Ector TX-Glasscock TX-Upton TX-
354 AM CDT Wed Jul 9 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN GLASSCOCK...
NORTHEASTERN ECTOR...SOUTHEASTERN ANDREWS...MIDLAND...NORTHWESTERN
REAGAN...SOUTHWESTERN MARTIN AND NORTHEASTERN UPTON COUNTIES THROUGH
445 AM CDT...

At 354 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Lenorah to 11 miles south of
Garden City. Movement was southwest at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midland, Odessa, Greenwood, Midland International Air and Space Port,
Courtney, Cotton Flat, Midkiff, Warfield, Saint Lawrence, Midland
Airpark, Skywest Airport, and Spraberry.

This includes Interstate 20 between mile markers 122 and 152.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3166 10136 3150 10192 3207 10248 3209 10241
      3209 10221 3214 10221 3221 10196
TIME...MOT...LOC 0854Z 060DEG 24KT 3231 10203 3169 10148

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

10

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 2:16 AM CDTSevere Thunderstorm Warning Considerable damage threatMAFBorden, Howard, Mitchell, Scurry40 min
Jul 9, 3:54 AM CDTSpecial Weather StatementMAFMidland51 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.